Tornadoes · United States · Oklahoma · 2024

EF1 tornado, Blanchard to Newcastle, Oklahoma, November 3, 2024

From Blanchard to Newcastle, this EF1 tornado ran 7.0 miles across McClain County on November 3, 2024, touching down at 1:11 AM CST and reaching 200 yards wide. It killed nobody, and did $5.0 million of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
November 3, 2024
Touchdown
1:11 AM CST (07:11 UTC)
Lifted
1:21 AM CST (07:21 UTC)
On the ground
10 minutes
Path length
7.0 miles (11.3 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Property damage
$5.0 million
County
McClain County
Touchdown point
35.171, -97.638
Lift-off point
35.265, -97.603
Record number
2411030111-01

The damage survey

140 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 140 mph.

  • Multiple snapped poles along this street
  • OKC EM GIS; also travel trailer overturned
  • aerial imagery from https://www.youtube.com/watch?v=QjE-ZH3IJzU 1m09s
  • aerial imagery from: https://www.youtube.com/watch?v=QjE-ZH3IJzU 1m9s

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An expansive (high-amplitude) longwave trough, in combination with unseasonable moisture/instability and wind shear, yielded a prolonged period of severe weather and flooding across the southern two-thirds of Oklahoma and portions of western-north Texas. While thunderstorms began during the daytime on the 2nd, the episode's first (and most impactful) convective period occurred during the late evening hours of the 2nd into early morning of the 3rd. Both linear and cellular convective modes were observed during this time, producing numerous reports of damaging winds and a localized tornado event along the Interstate 44 corridor. This included three EF-3 tornadoes, causing significant damage across the eastern/southeastern suburbs of the Oklahoma City Metropolitan area and in areas east of Duncan/Comanche in Stephens County.��||Another widespread round of strong to severe thunderstorm activity occurred from the early afternoon into mid-evening on the 3rd, primarily across south-central into southeast Oklahoma. Once again, a mixed-mode event produced numerous reports of severe weather (mainly wind and a few tornadoes).

This tornado touched down in the northern part of Blanchard and moved north-northeast. The tornado initially was EF0 producing some tree limb damage and damage to one house near Northeast 40th Street and Rockwall. After crossing the Norman Spur of the Bailey Turnpike and moving into Newcastle, EF1 damage was noted to trees and homes as it moved through neighborhoods in Newcastle north of SW 24th Avenue. Newcastle Elementary School received significant roof damage as the tornado continued to move north just west of U.S. Highway 62. The tornado finally dissipated in north Newcastle to the northwest of US-62 and Northwest 16th Street.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 04:50 UTC and running to 07:42 UTC.

Issued (UTC)ExpiredProductOffice
15:00 UTC20:46 UTCFlood WatchOUN
02:45 UTC05:45 UTCFlood AdvisoryOUN
03:20 UTC06:15 UTCFlood AdvisoryOUN
04:50 UTC07:42 UTCSevere Thunderstorm WatchOUN
05:32 UTC08:30 UTCFlood AdvisoryOUN
05:48 UTC06:30 UTCSevere Thunderstorm WarningOUN
06:26 UTC06:56 UTCSevere Thunderstorm WarningOUN
06:55 UTC09:49 UTCFlash Flood WarningOUN
07:05 UTC07:45 UTCSevere Thunderstorm WarningOUN
07:15 UTC08:00 UTCSevere Thunderstorm WarningOUN
07:16 UTC07:36 UTCTornado WarningOUN
07:37 UTC08:00 UTCTornado WarningOUN
07:42 UTC09:11 UTCTornado WatchOUN
07:54 UTC08:30 UTCTornado WarningOUN
08:00 UTC08:15 UTCTornado WarningOUN
08:12 UTC09:00 UTCSevere Thunderstorm WarningOUN
08:42 UTC09:30 UTCSevere Thunderstorm WarningOUN
09:49 UTC11:15 UTCFlood WarningOUN
20:05 UTC22:47 UTCTornado WatchOUN
21:08 UTC22:15 UTCSevere Thunderstorm WarningOUN
21:15 UTC21:45 UTCTornado WarningOUN
22:30 UTC01:30 UTCFlood AdvisoryOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 05:30 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Nov 3, 12:20 AM CDT, 1 hour 51 minutes earlier. Its key messages:

  • Updated at 1213 AM CDT Sun Nov 3 2024 -Additional rounds of showers and thunderstorms through Monday with the risk for heavy rainfall and flooding -Risk of severe weather tonight through Monday across much of the area, with the highest risk across northern Texas and the southern half of Oklahoma -Cooler and drier weather late Monday through Wednesday, then rain chances increase again
Area forecast discussion, Nov 3, 12:20 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1220 AM CDT Sun Nov 3 2024

...New AVIATION...

.KEY MESSAGES...
Updated at 1213 AM CDT Sun Nov 3 2024

-Additional rounds of showers and thunderstorms through Monday
 with the risk for heavy rainfall and flooding

-Risk of severe weather tonight through Monday across much of the
 area, with the highest risk across northern Texas and the
 southern half of Oklahoma

-Cooler and drier weather late Monday through Wednesday, then rain
 chances increase again

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 300 PM CDT Sat Nov 2 2024

Instability has been partially muted by extensive cloud cover, but
that effect has been offset by continued low level moisture
increase (dewpoints increasing into the mid-upper 60s). Shear will
continue to increase tonight (compared to earlier this morning)
which will yield an increased chance for enhanced wind damage
potential along the potential squall line later this evening and
overnight. With the increasing lower level shear and at least
some nocturnal surface based instability (0-3km) coincident with
pronounced surge in theta-e advection, there could will be a
corresponding increase in the potential for sustained
mesovortices along the leading edge of the squall line. This
potential appears to extend from western north Texas into
southwest and central Oklahoma during the late evening and
overnight. The question is if we can maintain sufficient surface
based instability in order for any damaging winds to be realized.
The threat for hail is minimal.

Of more certainty, there will be a high concern of flash flooding
rains, with prolonged periods of moderate to heavy rain in training
southwest to northeast oriented bands. The primarily area of concern
is covered by the Flood Watch. With the convective lines forecast
to line up close to the deep layer flow, and the deep layer flow
continues to back ahead of incoming trough, relatively slow
eastward progression is expected (as we have seen today), which
will result in excessive rainfall from western north Texas and
southwest Oklahoma, into central Oklahoma this evening and
overnight. Widespread 2 to 4 inch rain totals are expected, and
there will likely be an enhanced band of even higher amounts, on
the order of 4 to 6 inches, most likely within an county or two
of Interstate 44.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 300 PM CDT Sat Nov 2 2024

Still appears to be a relative lull in convection and heavy rain
Sunday morning and the first half of the afternoon, before another
uptick in convective development occurs, mainly across northern
Texas and the southern half of Oklahoma. There will continue to be a
flooding risk, and by this time, we are looking at the potential for
significant flash flooding if we can get convective development over
areas that get excessive rain Saturday/Saturday night.

By Sunday afternoon into the evening, instability should increase,
especially across western north Texas and southern Oklahoma. Wind
shear (both lower level and deep layer) should also be more
pronounced. This could lead to more in the way of organized severe
weather, primarily in the form of damaging wind gusts, but QLCS
mesovortices will also be a threat for brief tornadoes. Additional
rainfall will lead to a continued risk for flooding, especially
across areas that see several inches Saturday and Saturday night.

Yet another round of convection will move over the region late
Monday, mainly across the eastern half of the forecast area with a
continued chance for flooding rainfall and severe storms as main
trough lifts through. A cold rain may continue through Monday
night in wrap around region of larger cyclone.

&&

.LONG TERM...
(Tuesday through next Friday)
Issued at 300 PM CDT Sat Nov 2 2024

Drier and cool weather for Tuesday and Wednesday, before another
large upper trough approaches and increases the chances of rain by
the end of the week into next weekend. Heavy rain appears likely
again, with the added flavor of a forecasted tropical system in the
northern Gulf. If the pattern comes together, we could be looking at
a PRE (predecessor rain event).

&&

.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Sun Nov 3 2024

Current synoptic scale weather system will persist through the
entire forecast period resulting in lowering ceilings and
visibilities with thunderstorms and rain affecting all of our
terminals. Expect periods of mostly MVFR conditions to brief
periods of IFR conditions. Terminals KCSM & KWWD in western
Oklahoma could see a lull in the storm activity around 12Z with
convection building back in by 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  61  70  47  59 / 100 100  20   0
Hobart OK         57  72  43  62 /  90  80  10   0
Wichita Falls TX  63  74  47  64 /  90  90  10   0
Gage OK           50  65  37  62 /  40  80  40   0
Ponca City OK     59  69  47  60 /  90 100  40   0
Durant OK         66  75  53  67 / 100 100  60  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday afternoon for OKZ007-008-012-013-
     017>020-023>032-035>048-050>052.

TX...Flood Watch through Monday afternoon for TXZ083>090.

&&

NEAR TERM...11
SHORT TERM...11
LONG TERM....11
AVIATION...68

In the hours before

Special weather statement, Nov 2, 11:32 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Norman OK
1132 PM CDT Sat Nov 2 2024

OKZ038-039-044-045-TXZ086-090-030500-
Cotton OK-Stephens OK-Comanche OK-Jefferson OK-Clay TX-Wichita TX-
1132 PM CDT Sat Nov 2 2024

...A strong thunderstorm will impact portions of southeastern
Comanche, northwestern Jefferson, Cotton, southwestern Stephens,
northwestern Clay and east central Wichita Counties through MIDNIGHT
CDT...

At 1132 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Randlett, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burkburnett, Walters, Comanche, Temple, Dean, Randlett, Hastings,
Cookietown, Waurika Lake, Corum, Empire City, Hulen, Taylor, Charlie,
and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3392 9839 3408 9858 3458 9827 3438 9792
TIME...MOT...LOC 0432Z 213DEG 46KT 3409 9842

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Nov 3, 12:04 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Norman OK
1204 AM CDT Sun Nov 3 2024

OKZ024-025-027-030530-
Grady OK-Oklahoma OK-Canadian OK-
1204 AM CDT Sun Nov 3 2024

...A strong thunderstorm will impact portions of north central Grady,
southwestern Oklahoma and eastern Canadian Counties through 1230 AM
CDT...

At 1204 AM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Oklahoma City, moving northeast at 35 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Western Oklahoma City, El Reno, Yukon, Bethany, Mustang, Warr Acres,
The Village, Tuttle, Piedmont, Nichols Hills, Union City, Woodlawn
Park, Richland, Wiley Post Airport, and The Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3557 9743 3538 9766 3538 9767 3537 9767
      3528 9778 3541 9798 3573 9780 3573 9772
TIME...MOT...LOC 0504Z 221DEG 30KT 3538 9778

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SIX
Special weather statement, Nov 3, 12:18 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Norman OK
1218 AM CDT Sun Nov 3 2024

TXZ087-030545-
Knox TX-
1218 AM CDT Sun Nov 3 2024

...Strong thunderstorms will impact portions of Knox County through
1245 AM CDT...

At 1218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Grow to 5 miles west of
Rochester. Movement was northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Munday, Knox City, Benjamin, Goree, Vera, Truscott, Rhineland, and
Gilliland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9999 3384 10000 3384 9984 3382 9983
      3382 9976 3380 9975 3381 9974 3380 9973
      3382 9972 3380 9970 3383 9969 3381 9966
      3382 9964 3379 9960 3378 9958 3380 9958
      3379 9956 3359 9947 3340 9947
TIME...MOT...LOC 0518Z 245DEG 40KT 3375 10013 3332 9996

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Ware
Special weather statement, Nov 3, 12:25 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Norman OK
1225 AM CDT Sun Nov 3 2024

OKZ018-019-024-025-030600-
Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
1225 AM CDT Sun Nov 3 2024

...A strong thunderstorm will impact portions of southeastern
Kingfisher, western Oklahoma, southwestern Logan and northeastern
Canadian Counties through 100 AM CDT...

At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm over
western Oklahoma City, moving north at 35 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northwestern Oklahoma City, western Edmond, Guthrie, Yukon, Bethany,
Warr Acres, The Village, Piedmont, Nichols Hills, Cashion, Woodlawn
Park, Seward, Navina, Wiley Post Airport, The Fairgrounds, Downtown
Edmond, and Will Rogers Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 9760 3545 9780 3587 9768 3578 9737
TIME...MOT...LOC 0524Z 199DEG 31KT 3549 9767

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SIX
Special weather statement, Nov 3, 12:26 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Norman OK
1226 AM CDT Sun Nov 3 2024

OKZ039-030600-
Stephens OK-
1226 AM CDT Sun Nov 3 2024

...A strong thunderstorm will impact portions of central Stephens
County through 100 AM CDT...

At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Corum, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Duncan, Comanche, Bray, Corum, northern Waurika Lake, and Empire
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3434 9814 3442 9814 3468 9788 3468 9779
      3453 9761 3429 9798 3429 9807
TIME...MOT...LOC 0526Z 225DEG 32KT 3438 9804

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Nov 3, 1:14 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Norman OK
114 AM CDT Sun Nov 3 2024

OKZ027-028-039-040-030645-
Grady OK-Stephens OK-Garvin OK-McClain OK-
114 AM CDT Sun Nov 3 2024

...A strong thunderstorm will impact portions of northwestern Garvin,
southeastern Grady, northwestern Stephens and southwestern McClain
Counties through 145 AM CDT...

At 114 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Marlow, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Duncan, Marlow, Lindsay, Bray, Alex, Bradley, Cox City, and Erin
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3447 9785 3458 9803 3500 9777 3485 9749
TIME...MOT...LOC 0614Z 213DEG 36KT 3460 9790

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ware

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

7.2 hours before the tornado, 20 km from the path. November 3, 2024.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -14386, lifted condensation level 1079 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2024-11-03The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -56 square meters per square second, 0 to 6 km bulk shear 32 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-14386 J/kg
Surface CAPE
1 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
32 kt
0-1 km bulk shear
19 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

The surface observations

Norman/Westheimer (OUN), 14 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
05:15 UTC65.764.4110° 11 kt1009.1TS
05:35 UTC6664.8120° 11 kt1008.8VCTSRA BR
05:55 UTC66.46590° 12 kt1007.8+TSRA BR
06:15 UTC6765.7220° 12 kt251008.5TSRA BR
06:35 UTC6967.5150° 18 kt241008.1-TSRA BR
06:55 UTC6967.5150° 15 kt1007.8+TSRA BR
07:15 UTC6967.5130° 16 kt211006.8+TSRA BR
07:35 UTC68.466.7220° 18 kt231006.4+TSRA BR
07:55 UTC6966.7160° 22 kt371005.1-VCTSRA
08:15 UTC62.260.8280° 18 kt321007.8-VCTSRA BR
08:35 UTC6260.6280° 14 kt1007.8TSRA
08:55 UTC6261260° 9 kt1009.1TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Norman radar (KTLX), 34 km away, was scanning. The volume nearest the touchdown began at 07:13 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
07:16 UTCTORNADONewcastleMcclain, OKDamage reported in Newcastle with TDS.
07:24 UTCTORNADO2 E Valley BrookOklahoma, OKTDS observed + damage reports.
07:30 UTCTSTM WND DMG3 Nw NobleCleveland, OKNumerous 6+inch diameter trees/limbs downed.
08:04 UTCTORNADO2 W HarrahOklahoma, OKLarge TDS observed.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of November 3, 2024

15 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 31:20 AM CDTEF3Cleveland, OK2.44006$16 million
November 31:33 AM CDTEF1Clay, TX8.4250
November 31:37 AM CDTUnratedOklahoma, OK0.110
November 31:05 AM CSTEF3Stephens, OK21.75006$5.0 million
November 31:28 AM CSTEF1Stephens, OK1.350$50,000
November 31:45 AM CSTEF2Stephens, OK4.8300$250,000
November 31:57 AM CSTEF3Oklahoma, OK25.11,0007$40 million
November 31:58 AM CSTEF0Cleveland, OK1.130$5,000
November 32:17 AM CSTEF1Garvin, OK0.850$10,000
November 32:22 AM CSTEF1Garvin, OK2.5300$50,000
November 33:04 AM CSTEF1Seminole, OK1.030$20,000
November 33:46 AM CSTEF0Creek, OK4.6400$25,000
November 38:35 AM CSTUnratedScott, AR0.230
November 35:15 PM CSTUnratedCoal, OK0.330
November 36:39 PM CSTUnratedCoal, OK0.550

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.